MAUDE Adverse Event Report: ARJO DOMINICAN REPUBLIC SLINGS, CLIP; LIFT, PATIENT, NON-AC-POWERED

ARJO DOMINICAN REPUBLIC SLINGS, CLIP; LIFT, PATIENT, NON-AC-POWERED
Model Number MAA2040M-LL
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Fall (1848); Hip Fracture (2349)
Date of Event 03/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Arjo was informed about an incident involving the arjo passive clip sling (model number: maa2040m-ll, serial number: (b)(4)) and the ceiling lift from the tr-care company (non-arjo device).It was reported that while transferring the patient, the right shoulder sling clip became loose, resulting in the patient falling to the floor and hitting her head on the shower seat.As a result of this incident, the patient sustained a nosebleed and a hip fracture that required surgical intervention.
 
Additional Manufacturer Narrative
Arjo was informed about an incident involving the arjo passive clip sling (model number: maa2040m-ll, serial number: (b)(4)) and the ceiling lift from the tr-care company (non-arjo device).It was reported that while transferring the patient, the right shoulder sling clip became loose, resulting in the patient falling to the floor and hitting her head on the shower seat.As a result of this incident, the patient sustained a nosebleed and a hip fracture that required surgical intervention.After the event, the sling was evaluated by an arjo representative.The service technician informed that the sling was working properly and did not show any signs of wear.The technician did not evaluate the ceiling lift involved in the incident as he was unable to assess the device.The instructions for use (ifu) for the passive clip slings (document number: 04.Sc.00-int1_6) states that: ¿the passive clip slings should be used together with arjo lift devices in accordance with the allowed combinations specified in the instructions for use (ifu).¿ the document also warns: ¿to avoid injury, always follow the allowed combinations listed in this ifu.No other combinations are allowed.¿ non-arjo device ¿ ceiling lift from the tr-care company involved in the incident is not listed in the sling instruction for use under combinations of devices allowed to be used with the arjo slings.To sum up, the non-arjo ceiling lift and arjo passive clip sling were used as a system for a patient transfer when the resident fell out of the device and sustained a serious injury and from that perspective the system failed.As a medical device manufacturer, arjo is responsible to ensure that its medical device and its authorized accessories are safe and effective for use in accordance with the product¿s instructions for use manual.Arjo recommends the use of arjo branded slings to be utilized with arjo patient lifts in accordance with the devices¿ instructions for use manual.We decided to report this complaint to the competent authorities due to allegation that the clip detached during use resulting in a serious injury.

Brand Name
SLINGS, CLIP
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJO DOMINICAN REPUBLIC
building 9 piisa industrial pa km18 1/2 antigua carretera s
itabo 10903
DR  10903
Manufacturer (Section G)
ARJO DOMINICAN REPUBLIC
building 9 piisa industrial pa km18 1/2 antigua carretera s
itabo 10903
DR   10903
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key14039639
Report Number3012292104-2022-00004
Device Sequence Number4698362
Product Code FSA
UDI-Device Identifier05056097360126
UDI-Public(01)05056097360126(10)300321652057(11)210319
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMAA2040M-LL
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Initial Report FDA Received Date04/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age48 YR
Patient SexFemale
Patient Weight72 KG